U.S. doctors online nowAsk doctors free
Nashville, TN
A 25-year-old female asked:

Sticky/stretchy discharge couple of days before period for past 3 months. on bc pill. doctor said withdraw bleeding. is that so even if clear?

1 doctor answer4 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
Doesn't sound like: Withdrawal bleeding is the reaction of abrupt discontinuation of a hormonal supplement. The last 7 days of the pack are sugar pills and cause withdrawal bleeding which you take as a "normal" period but the withdrawal bleeding is a bleeding not stretchy, sticky discharge like you describe. Not sure what it is but it may be worthwhile to have it checked for infection unless this has been ruled out.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 20, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.